Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 103, NWS La Crosse, WI

August 18, 2014Howard County, Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 18, 2014, 3:03 PM CDT for Howard County, Winneshiek County, Iowa. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 3:03 PM CDT (20:03 UTC)
Expired
Aug 18, 2014, 3:30 PM CDT
In force
27 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Howard County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 83 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 3:13 PM CDTHAIL 11 N Bonair, IA
Aug 18, 3:18 PM CDTHAIL 0.75Cresco, IA&&
Aug 18, 3:18 PM CDTHAIL 0.75Cresco, IA
Aug 18, 3:32 PM CDTHAIL 0.882 Sw Bluffton, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WUUS53 KARX 182003
SVRARX
IAC089-191-182030-
/O.NEW.KARX.SV.W.0103.140818T2003Z-140818T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HOWARD COUNTY IN NORTHEAST IOWA...
  NORTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...

* UNTIL 330 PM CDT

* AT 303 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIME
  SPRINGS...OR NEAR CRESCO...MOVING EAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CRESCO AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
KENDALLVILLE...BLUFFTON...COUNTY ROADS A 23 AND V 58...HARVEST FARM
CAMPGROUND AND CHIMNEY ROCK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4350 9209 4350 9190 4332 9185 4329 9222
      4345 9227
TIME...MOT...LOC 2003Z 250DEG 10KT 4341 9222 

HAIL...1.00IN
WIND...60MPH

$$

ROGERS
1 follow-up statement
316 
WWUS53 KARX 182015
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT MON AUG 18 2014

IAC089-191-182030-
/O.CON.KARX.SV.W.0103.000000T0000Z-140818T2030Z/
HOWARD IA-WINNESHIEK IA-
315 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN HOWARD AND NORTHWESTERN WINNESHIEK COUNTIES...

AT 314 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CRESCO...
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED ONE INCH HAIL 5 MILES 
         NORTHWEST OF CRESCO AT 313 PM. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN HOWARD AND NORTHWESTERN WINNESHIEK COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...KENDALLVILLE...BLUFFTON...COUNTY ROADS A 23
AND V 58...HARVEST FARM CAMPGROUND AND CHIMNEY ROCK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4350 9209 4350 9190 4332 9185 4330 9216
      4346 9224
TIME...MOT...LOC 2014Z 265DEG 20KT 4341 9214 

HAIL...1.00IN
WIND...60MPH

$$

ROGERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 12:57 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 18, 12:57 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1257 PM CDT MON AUG 18 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 324 AM CDT MON AUG 18 2014

CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED TROUGHING FROM LAKE WINNIPEG INTO THE DAKOTAS AND RIDGING
OVER MICHIGAN. BETWEEN THESE TWO FEATURES...THERE WERE SHORTWAVES
NEAR LA CROSSE AND IN SOUTHEAST SOUTH DAKOTA. DPVA FROM THE FORMER
SHORTWAVE...COMBINED WITH A ZONE OF 850MB MOISTURE TRANSPORT WHICH
EXTENDED FROM NORTH CENTRAL IA INTO NORTH CENTRAL WI...HAS RESULTED
IN SCATTERED TO NUMEROUS CONVECTION OVER THE NORTHWEST HALF OF THE
FORECAST AREA. PRECIPITABLE WATER VALUES FROM THE RAP SHOW VALUES OF
1.5-1.8 INCHES IN GENERAL...HIGHEST WITHIN THE CONVECTION. THESE
HIGH VALUES HAS ALLOWED CONVECTION TO HAVE HEAVY RAINFALL RATES...
WITH UPWARDS OF 2 INCHES PER HOUR FROM THE ONE THAT WENT THROUGH THE
ROCHESTER AREA LATE LAST EVENING. TO THE WEST...ANOTHER ZONE OF 1.5-
1.8 INCH PRECIPITABLE WATER WAS PRESENT OVER FAR WESTERN MN...AHEAD
OF THE DAKOTAS UPPER TROUGH AND SOUTHEAST SOUTH DAKOTA SHORTWAVE.
DPVA FROM THESE FEATURES ACTING ON THE MOISTURE RESULTING IN
ISOLATED SHOWER AND STORM ACTIVITY IN FAR WESTERN MN TOO.

THE UPPER TROUGH FROM LAKE WINNIPEG INTO THE DAKOTAS REMAINS ON
TRACK TO MOVE INTO THE FORECAST AREA TONIGHT. PRETTY MUCH ALL DAY
TODAY THROUGH THE EVENING HOURS THE FORECAST AREA IS UNDER FALLING
500MB HEIGHTS. COMBINE THIS WITH A SERIES OF SHORTWAVES COMING
THROUGH FROM THE TROUGH SUCH AS THAT ONE IN SOUTHEAST SOUTH
DAKOTA...THE 1.5-1.8 INCH PRECIPITABLE WATER AIRMASS IN PLACE...AND
DAYTIME HEATING TO ADD EVEN MORE INSTABILITY...RESULTS IN A VERY
FAVORABLE SETUP FOR CONVECTION. THE MAJORITY OF THE FORECAST AREA
SHOULD SEE RAIN OVER THE NEXT 18 HOURS...WITH CORRIDORS OF HEAVIER
RAIN POSSIBLE DUE TO THE HIGH PRECIPITABLE WATER VALUES.
SPECIFICALLY TIMING THE WET AND DRY PERIODS IS VERY PROBLEMATIC...
BUT IN GENERAL IT SEEMS AS IF THERE COULD BE A DRY PERIOD AROUND MID-
MORNING. THIS WOULD CORRELATE WITH THE WEAKENING OF THE LOW LEVEL
JET AND A PERIOD OF SUBSIDENCE BETWEEN THE DEPARTING LA CROSSE
SHORTWAVE AND THE OTHER SHORTWAVE COMING IN FROM THE SIOUX FALLS.
WE\LL SEE. THE AFTERNOON INTO THE EARLY EVENING HOURS CERTAINLY BODE
WELL FOR CONVECTION WITH THE DAYTIME INSTABILITY HELP...THUS HIGHEST
CHANCES ARE CENTERED THEN. EVEN DURING THIS TIME FRAME...THERE COULD
BE 2-3 HOUR BREAKS BETWEEN ROUNDS OF CONVECTION. ANOTHER SPECIFIC
NOTE...IT WOULD APPEAR THE SOUTHEAST END OF THE FORECAST AREA MAY
NOT GET HIT WITH MUCH CONVECTION UNTIL LATE AFTERNOON OR THE EVENING
HOURS.

LOOK FOR THE CONVECTION TO PUSH OFF TO THE EAST LATE THIS
EVENING THROUGH THE OVERNIGHT HOURS...DUE TO A COMBINATION OF
SUBSIDENCE WORKING IN FROM THE WEST WITH THE TROUGH MOVING IN
PLACE...AS WELL AS LOSS OF DAYTIME HEATING DIMINISHING INSTABILITY.
A COLD FRONTAL PASSAGE LOOKS TO OCCUR AS WELL TONIGHT TO AID IN THE
DIMINISHING TREND.

REGARDING SEVERE WEATHER POTENTIAL...LOOKING AT SHEAR...WE MAY
NEED TO WATCH THE LATE AFTERNOON AND EVENING HOURS. AT 00Z...THE 0-
3KM SHEAR CLIMBS TO 25 KT AROUND I-90 AND 30-35 KT IN NORTHEAST
IOWA. IF CONVECTION EXISTS INTO THESE REGIONS...THEY MAY HAVE
SOME SEVERE WIND POTENTIAL. OTHERWISE...WARM CLOUD DEPTHS UPWARDS OF
3000-3500 METERS WILL RESULT IN HEAVY RAIN AS THE MAIN CONCERN. HAVE
NOT ISSUED ANY FLASH FLOOD WATCH GIVEN ANTECEDENT DRY
CONDITIONS...HOWEVER...LOCALIZED FLOOD ADVISORIES OR WARNINGS MAY
BE NEEDED...ESPECIALLY IN URBAN AREAS WHICH CANNOT HANDLE
HIGHER RAINFALL RATES.

THE CONVECTION AROUND TODAY MAKES FOR A TRICKY HIGH TEMPERATURE
FORECAST. 925MB TEMPS CLIMBING TO 19-22C ON AN INCREASING SOUTHWEST
WIND COULD ALLOW FOR HIGHS OF 80-85 UNDER THE FULL SUN.
HOWEVER...HAVE TO HOLD THESE BACK AS MUCH AS 5 DEGREES OR SO TO
ACCOUNT FOR CONVECTION. WARMEST READINGS ARE LIKELY IN THE SOUTHEAST
END WITH THE LONGEST DRY PERIOD EXPECTED. LOWS TONIGHT EXPECTED ON
THE MILD SIDE AGAIN WITH THE COLD FRONTAL PASSAGE MAKING THE BIGGER
IMPACT TO LOWERING TEMPERATURES.

WITH THE PRECIPITATION ENDING DURING THE NIGHT TIME HOURS...FOG
POTENTIAL NEEDS TO BE CONSIDERED. HOWEVER...IT APPEARS THERE SHOULD
BE A DECENT WEST TO NORTHWEST BREEZE IN THE WAKE OF THE COLD FRONTAL
PASSAGE TO KEEP THE AIR MIXED...PREVENTING FOG FORMATION.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 324 AM CDT MON AUG 18 2014

TUESDAY INTO TUESDAY NIGHT...MODELS TAKE THEIR SWEET TIME IN GETTING
THE UPPER TROUGH OUT OF THE REGION. HOWEVER...IT DOES LOOK TO GET A
DECENT PUSH EAST LATE TUESDAY NIGHT...RESPONDING TO UPPER RIDGING
BEING FORCED TO BUILD UP OVER THE DAKOTAS INTO MN. WHAT\S
INTERESTING DURING THIS TIME PERIOD IS SUGGESTIONS OF A SECONDARY
COLD FRONT DROPPING SOUTH THROUGH THE AREA DURING THE AFTERNOON AND
EVENING...CONNECTED WITH ANOTHER SHORTWAVE COMING THROUGH THE
TROUGH. HAVE MAINTAINED SOME PRECIPITATION CHANCES...HIGHEST OVER
NORTH CENTRAL WISCONSIN UNDER THE COOLER AIR ALOFT AND HIGHEST
PRECIPITABLE WATER. MUCH OF THE PRECIPITATION SHOULD END BY LATE
EVENING WITH LOSS OF DAYTIME HEATING AND UPPER TROUGH BEGINNING TO
PULL AWAY. IT SHOULD BE NOTED THE RAINFALL RATES ON TUESDAY DO NOT
LOOK NEARLY AS HIGH TODAY...A RESULT OF THE PRECIPITABLE WATER
VALUES ONLY IN THE 1-1.5 RANGE. LATE TUESDAY NIGHT...WE SHOULD GET A
SURFACE RIDGE OF HIGH PRESSURE TO BUILD INTO THE WESTERN 2/3 OF THE
REGION. SKIES SHOULD CLEAR AND WINDS WILL RELAX WITH THE RIDGE
COMING IN...SETTING UP CONDITIONS FAVORABLE FOR SOME FOG TO FORM.
DETAILS ON THE EXPANSE AND THICKNESS OF THE FOG WILL DEPEND EXACTLY
ON THE TIMING OF THE RIDGE COMING IN. DESPITE THE COLD FRONTAL
PASSAGE...925MB TEMPS ARE PROGGED PRETTY SIMILAR ON TUESDAY TO
TODAY. THE SOUTHERN FORECAST AREA SHOULD BE WARMEST GIVEN BETTER
MIXING POTENTIAL.

FOR WEDNESDAY INTO THURSDAY...MODELS BRING THAT UPPER RIDGING OVER
MN INTO THE FORECAST AREA. IT WOULD APPEAR ENOUGH SUBSIDENCE SHOULD
BE IN PLACE PRIOR TO THE RIDGE BUILDING IN TO YIELD A DRY DAY
WEDNESDAY. ADDITIONALLY...THE MAIN WARM FRONTAL BOUNDARY LOOKS TO BE
WELL TO THE SOUTH...ONLY NEAR THE MISSOURI/IOWA BORDER AT 00Z
THURSDAY. HOWEVER...THIS BOUNDARY LOOKS TO SURGE NORTHWARD TOWARDS
THE FORECAST AREA WEDNESDAY NIGHT...AND POSSIBLY COMPLETELY THROUGH
ON THURSDAY. A DECENT PUSH OF 850MB MOISTURE TRANSPORT INTO THE
BOUNDARY WILL INITIATE ELEVATED CONVECTION OVER THE SOUTHWEST
2/3 OF THE AREA. AGAIN HEAVY RAIN LOOKS TO BE A BIG CONCERN AS
PRECIPITABLE WATER CLIMBS BACK UP TOWARDS 2 INCHES...ALONG WITH A
FEED OF INSTABILITY INTO THE CONVECTION FROM THE LOW LEVEL JET...AND
POTENTIAL TO BE IN THE RIGHT ENTRANCE REGION OF A JET STREAK OVER
LOWER MICHIGAN. RIGHT NOW IT APPEARS THE BOUNDARY SHOULD CONTINUE TO
LIFT NORTHWARD...HELPING TO PREVENT A WIDER FLASH FLOOD THREAT...BUT
NEEDS TO BE WATCHED CLOSELY. ADDITIONALLY...CANNOT RULE OUT SOME
SEVERE WIND POTENTIAL FROM THE CONVECTION. CONVECTION SHOULD
DIMINISH LATE THURSDAY MORNING THROUGH THE AFTERNOON HOURS WITH THE
WEAKENING OF THE LOW LEVEL JET...AND AS CAPPING COMES IN ALOFT.
TEMPERATURES AFTER HOVERING IN THE MID 70S TO LOW 80S THROUGH
WEDNESDAY COULD MAKE A MAJOR BOOST ON THURSDAY. THERE IS POTENTIAL
ACCORDING TO THE 18.00Z ECMWF FOR LOCATIONS ALONG/WEST OF THE MS
RIVER TO GET CLOSE TO 90...ALL DEPENDING ON SUN AND WARM FRONTAL
BOUNDARY TRACK.

FOR THURSDAY NIGHT THROUGH THE WEEKEND...THE 500MB PATTERN FEATURES
UPPER RIDGING TO BEGIN THE PERIOD OVER THE AREA WHILE TROUGHING
EXISTS ACROSS THE PACIFIC NORTHWEST. MODELS ARE IN BETTER AGREEMENT
TODAY THAN YESTERDAY HANDLING THIS TROUGH...AND IT APPEARS SOME
OF THIS TROUGH WILL PUSH EAST INTO THE WEEKEND AND HELP SHIFT THE
RIDGE EASTWARD. THIS TRANSLATES INTO A STORM SYSTEM TO AFFECT THE
REGION FOR FRIDAY THROUGH THE WEEKEND. THE ASSOCIATED WARM FRONT
LOOKS TO LIFT INTO THE REGION ON FRIDAY...WHICH MAY OR MAY NOT
CONVECT DEPENDING ON CAPPING. A COLD FRONTAL PASSAGE COULD OCCUR ON
SATURDAY...FOLLOWED BY A LOW RIDING UP ALONG THE FRONT ON SUNDAY.
CONVECTION IS EASILY POSSIBLE ON BOTH OF THESE FEATURES.
THEREFORE...CHANCES OF SHOWERS AND THUNDERSTORMS LITTER MUCH OF THE
EXTENDED. PRIOR TO THE COLD FRONTAL PASSAGE...925MB TEMPS LOOK TO
RANGE FROM 22-26C...SUPPORTIVE OF 80S TO POSSIBLY 90...DEPENDING ON
AMOUNT OF SUN. AIRMASS APPEARS HUMID TOO. COOLER AIR THEN FILTERS
IN FOR SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1256 PM CDT MON AUG 18 2014

TWO SHORT WAVE TROUGHS WILL MOVE THROUGH THE AREA DURING THE NEXT
24 HOURS. EACH OF THESE WILL BE RESPONSIBLE FOR ROUNDS OF SHOWERS
AND THUNDERSTORMS AT THE TAF SITES. THE FIRST ROUND LOOKS TO
AFFECT THE TAF SITES BETWEEN 18.19Z AND 18.23Z...AND THEN ANOTHER
ROUND BETWEEN 19.01Z AND 19.04Z. CEILINGS WILL BE IN THE 2500 TO
3500 FOOT RANGE THROUGH 19.08Z...AND THEN BECOME LIFR/IFR THROUGH
19.15Z...AND THEN MVFR AGAIN. A FEW OF THE NAM AND SREF SOLUTIONS
ARE INICATING THAT THERE COULD BE THE POTENTIAL FOR SOME DENSE FOG
TONIGHT. HOWEVER WITH 15 TO 25 KNOTS ABOVE 950 MB...THINKING THAT
THIS MAY JUST END UP BEING MORE STRATUS THAN FOG. HOWEVER...STILL
WENT WITH MVFR FOG.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...AJ
LONG TERM...AJ
AVIATION...WETENKAMP
Hazardous weather outlook, Aug 18, 4:15 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
415 AM CDT MON AUG 18 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
415 AM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...
DIMINISHING AFTER MIDNIGHT. PLAN ON THE STRONGEST AND MOST
WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH
COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. IN
ADDITION...A FEW STORMS ALONG AND SOUTH OF INTERSTATE 90 COULD
PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS CONTINUES INTO TUESDAY WITH LIGHTNING
THE MAIN HAZARD.

AREAS OF FOG COULD DEVELOP WEDNESDAY MORNING...REDUCING
VISIBILITIES TO AS LOW AS 1/4 MILE IN SPOTS.

MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THE
WEEKEND. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL
WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY.
HOWEVER...WITH THE POTENTIAL FOR ISOLATED SEVERE WEATHER...ANY
FLOODING...RAINFALL AMOUNTS AND WIND REPORTS FROM THE STORMS WOULD
BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 1:37 AM CDTSpecial Weather StatementARXMitchell23 min
Aug 18, 2:29 AM CDTSpecial Weather StatementARXMitchell46 min
Aug 18, 3:14 AM CDTSpecial Weather StatementARXMitchell46 min
Aug 18, 3:30 PM CDTSevere Thunderstorm WarningARXHoward, Winneshiek30 min
Aug 18, 3:58 PM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek47 min
Aug 18, 4:43 PM CDTSevere Thunderstorm WarningARXAllamakee47 min
Aug 18, 5:56 PM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek34 min
Aug 18, 6:45 PM CDTSevere Thunderstorm WarningARXAllamakee, Winneshiek30 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.